You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Rational Homology of Toric Varieties is Not a Combinatorial Invariant
Proceedings of the American Mathematical Society
Vol. 105, No. 4 (Apr., 1989), pp. 986-991
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2047063
Page Count: 6
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We prove that the rational homology Betti numbers of a toric variety with singularities are not necessarily determined by the combinatorial type of the fan which defines it; that is, the homology is not determined by the partially ordered set formed by the cones in the fan. We apply this result to the study of convex polytopes, giving examples of two combinatorially equivalent polytopes for which the associated toric varieties have different Betti numbers.
Proceedings of the American Mathematical Society © 1989 American Mathematical Society